Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To my favorite Doctor Bob... Mommy of 3
Feb 14, 2009

Hello Dr. Bob. I hope you are doing wonderfully well. I needed your input please. I am on Kaletra, Invirase and Viread. I am undetectable and my T-Cell count is over 1000. I am suffering from really bad kidney pain on my left kidney. I recently had surgery to remove a stone. I still continue to have really bad kidney pain. My ID nurse says they check my creatine and it is always normal. About a week ago, I went back to the ER because of severe pain on my left kidney and after a CT scan, they said there were no stones. I have read that Viread can cause bad kidney problems that cannot be reversed so I am greatly concerned. Now my doctor wants to leave me on Kaletra and Viread and is adding Isentress in hopes it will help my fat redistribution problem. She says of the class that has Zerit and Epivir, I am very resistant to almost all except Viread. I am still good in the PI's and other drugs. Is there any other test that can be done to see if Viread is causing this pain? I do not want to run the risk of losing my kidney. Secondly, is that a good combination as I do not want to risk having my numbers go up again. I also want to ask, if by some chance my numbers go up, can I get back on the meds I am now and will they work despite the fact that my numbers can go up? Currently being on 2 PI's is also causing extreme fat redistribution, but I would rather continue to look like a sick camel :( instead of running the chance of having my numbers go up. I am so confused and just want what is best for me, but I am petrified. What do you know about all of this? Anxiously awaiting your reply and sending you lotsa love, hugs and kisses always. Mommy of three

Response from Dr. Frascino

Hi,

These types of complex medical problems and treatment decisions are difficult to address over the Internet, as I do not have access to your complete medical file, laboratory tests and a physical examination. Consequently the best I can offer is some suggestions to consider:

1. Rather than see the "I.D. nurse" you need to be evaluated and examined by an HIV specialist physician.

2. You need a complete evaluation to ascertain the exact cause of your left flank pain (this may or may not be kidney related).

3. If you do have certain types of kidney disease, Viread is not the drug for you.

4. Whether you can recycle drugs you previously used successfully depends primarily on your resistance tests (phenotype/genotype).

5. One regimen to consider (depending on resistance profiles, etc.) that avoids dual PIs and Viread would be Isentress (integrase inhibitor), boosted Prezista (PI) and Intelence (non-nucleoside reverse transcriptase inhibitor).

Hope that helps.

Dr. Bob



Previous
HIV & TB
Next
anxiety vs antibody?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement